Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ben123

Bad acne- am I taking the right stuff? Help pleasee

Hi, I have bad acne for a few years now, I am 21. It is usually on and off but the last 6 months it has been pretty bad. My derm put me on Minocyline 2x a day, morning and night. Along with a Benziq face wash at night, and Retin A- Micro.. Is this the correct combination? Today will be just about 2 weeks using everything, and my face is almost worse than when I started. Any info or suggestions would be great thankyou!

Ben

New member!

Share this post


Link to post
Share on other sites
Hi, I have bad acne for a few years now, I am 21. It is usually on and off but the last 6 months it has been pretty bad. My derm put me on Minocyline 2x a day, morning and night. Along with a Benziq face wash at night, and Retin A- Micro.. Is this the correct combination? Today will be just about 2 weeks using everything, and my face is almost worse than when I started. Any info or suggestions would be great thankyou!

Ben

New member!

Hey there. I used Retin A Micro with an anti-biotic as well, and it didn't do much for me personally, but my problem is oil, not pimples. However, there's is always an adjustment period your skin goes through within the first few weeks where it gets worse (my derm, said it was because my skin was "purging" out the impurities) and then it'll start to get better. It does that with any new regime.

Good Luck, Ben!

Share this post


Link to post
Share on other sites

You get an initial breakout with every new regime you try, my advice is not to become discouraged. Your skin renews every 28 days, and so any long-term effects on your skin will only be evident after at least a month. Antibiotics, on the other hand, tend to do rather little for the first 10 weeks, but then they begin to work much better. (I'm on my 11th week of Tetralysal, and it seems to be working okay.)

Share this post


Link to post
Share on other sites

like others have said the Retin A is causing more breakouts but it's normal, all of the acne is coming out. If you say your acne is badd, you should ask your doc about a stronger retnoid like Tazorac, if the Retin A does not start working after 6-8 weeks. Also you might want to ask about adding a topical anti-biotic cream, like clyndamycin, erythromicyin, klaron etc.. to speed up the process.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×